advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Aiken, South Carolina, USA:

It is time to replace my daughter's NPH (we change bottles every 30 days), and for the past few days, in spite of reducing the dose, she is still going low. I know it is the NPH causing this because of the time of day. I guess I will find out when I switch bottles tomorrow, but I have always read on this site and others that bad insulin caused highs. The NPH doesn't look clumpy or anything and her routine and food intake haven't changed. Have you ever known NPH to cause lows when it was going bad?

Answer:

The only way that "older" NPH insulin would cause lows would be related to your not mixing the vials well. This would mean that towards the end of each vial you would have already used up relatively more diluting liquid and therefore have more concentrated insulin because of more insulin compared to dilution fluid. Mixing thoroughly should stop this completely.

SB

DTQ-20020207165123
Original posting 24 Mar 2002
Posted to Insulin

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:32
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.